Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 24, 2014, 03:13:22 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643363
  • Total Topics: 48954
  • Online Today: 171
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Dramatic Decrease in T-cells  (Read 1628 times)

0 Members and 1 Guest are viewing this topic.

Offline workinalot

  • member
  • Posts: 2
Dramatic Decrease in T-cells
« on: April 08, 2008, 01:26:45 PM »
Hello,

I have a question about a dramatic decrease in T-cells that just happened to me.  Here's my history:

1) I became HIV+ 7 years ago and immediately started Combivir/Sustiva.  After 1.5 years of that, and after my Viral Load was undectable for quite some time, I went off the medication (with my doctor's guidance).

2) Since that time, we've been monitoring my t-cells and viral load every 3 mos... and, I've never dropped below 350 t-cells.  And, my viral load has never been over 40k.

3) This month, however, my t-cells dropped to 163 (21%) and my viral load is 43k.  About 5 mos ago, my t-cells were 370 and my viral load was 40k.  (I'm not sure what the t-cell % was at that time).

4) My doctor immediately started me on Atripla (and S/TMP to ward off any pneumonia attack).

I've not been sick at all the last year... not even a cold.  I'm just trying to understand what might have caused the dramatic decrease in t-cells.  Any comments anyone has would be great.  I mean, the numbers are what they are, and at the very least we caught it now so we could act on it.

Should I ask my doctor to screen me for any other potential infections that could be causing this?  Right now, I'm just scheduled to check my t-cells and viral load in about 2 weeks.

Thanks in advance for your comments/suggestions.

Online Grasshopper

  • Member
  • Posts: 454
Re: Dramatic Decrease in T-cells
« Reply #1 on: April 08, 2008, 01:41:50 PM »


I'm just trying to understand what might have caused the dramatic decrease in t-cells. 

Going off meds ?!

Offline Fabrizio

  • Member
  • Posts: 17
Re: Dramatic Decrease in T-cells
« Reply #2 on: April 08, 2008, 02:01:35 PM »
Hello,

Your viral load is stable, there's no difference at all between 40k and 43k (this difference is well within the three-fold margin of error of the VL test). Your CD4 have surely suffered a dramatic decrease
(which is not that surprising who already was on medication... it would be helpful to know what was your CD4 count after 18 months on that combination).

I agree with your doctor:  Atripla is the best answer to a result under 200 CD4 cells (even if this was cause by an infection, I would consider treatment even with your older result of 363 CD4 cells). Good news is that your CD4% is better that the absolute number (I would expect to see a CD4% around 16% with a CD4 count of 163). This confirms that you are right when you say "we caught it now so we could act on it": you are in a relatively good situation and Atripla will do its part.

Let us know how it goes with Atripla.

Fabrizio
Worried and Optimistic Negative Partner

Offline beaubrent

  • Member
  • Posts: 44
Re: Dramatic Decrease in T-cells
« Reply #3 on: April 08, 2008, 02:02:12 PM »
I went off my meds once, for three months, and my counts plummeted. Went back on with no problems. I wouldn't worry, it's a normal part of the drill. You've got a doctor watching you, you're not sick, and it's your second combo. You're in a good position.
When I found out I had HIV,

I woke up and started living.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,975
Re: Dramatic Decrease in T-cells
« Reply #4 on: April 08, 2008, 03:07:02 PM »
Going off the meds, of course.  Last year I went off meds; in 3 months my CD4s went from 600-300 and my vl went from undetectable to 214,000.  I don't recommend this to anyone and there's more medical evidence about not doing this also.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline workinalot

  • member
  • Posts: 2
Re: Dramatic Decrease in T-cells
« Reply #5 on: April 08, 2008, 10:25:35 PM »
Thanks, guys.  I should have been explicit that I went off my first set of meds over 5 years ago... and was able to maintain a t-cell count above 350 without being on medication.  It's only within the last few months that the dramatic drop has occurred when off medication.

Just thought of another question:  It looks as if you're not supposed to take Antihistamines (Clarinex) with Atripla.  Any comments or suggestions on other relief for seasonal allergies?  Thanks again.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,975
Re: Dramatic Decrease in T-cells
« Reply #6 on: April 08, 2008, 10:29:20 PM »
I don't know what to tell you about taking antihistamines with Atripla (see the drugs link under the Aidsmeds logo), but I can tell you that when you're off meds, sooner or later the shit's going to hit the fan.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline LatinAlexander

  • Member
  • Posts: 599
  • Bogota, Colombia
Re: Dramatic Decrease in T-cells
« Reply #7 on: April 09, 2008, 07:43:10 AM »
Well, going off meds is something sooo controversial. I had to take a 6 or 7 weeks break because of side effects (Sustiva+Combivir). My CD4 decreased from 450 to 414 , but my VL kept undetectable.

Anyway, I decided to keep on going on meds (same combo) . Now , for reference, when I was diagnosed, my CD4 where 250 and VL 3400 (yes, tiny, but those bitches are like the gunman of the CD4 assasins)

Alex
Poz since Jul 19 2006
Initial numbers : CD4-250 VL 3500
First labs after HAART (Dec 04-2006) : CD4-432 VL-<40 (Undetectable)  cd4%=25.11%
Started HAART: Combivir+Efavirenz Aug 26 7:38 pm
Feb 08 2007 - Gradually stopping HAART cause of Myalgia. Protecting Efavirenz. Stopped Efavirenz, ahead with Combivir....
February 17 Combivir stopped.
April 3 -07 : Started ddi+3tc+efavirenz...
Gay and positive (What a lack of Identity...:) )
Looking for my Ben....

Offline PPK

  • Member
  • Posts: 3
Re: Dramatic Decrease in T-cells
« Reply #8 on: April 09, 2008, 02:53:54 PM »
keep taking the meds....and count your lucky stars, AS I DO, that the meds are as easy to deal with as they are.

Compared to what people went through like 5-10 and more years ago ...we are all very fortunate to have what we have today as far as medicine.

I wouldn't worry....Your Dr. seems to be doing the right thing to put you on meds now.

Take Care.

Offline Miss Philicia

  • Member
  • Posts: 24,222
  • celebrity poster, faker & poser
Re: Dramatic Decrease in T-cells
« Reply #9 on: April 09, 2008, 03:39:00 PM »
I would never go off of meds, but then I'm just a lemming or that's what I was told last week.  My virus is a nasty, pesky breed of one though... so there you go.

I have a friend who has been off of all meds for 3 years or so and seems to be doing well, but then again I can never get a straight answer out of this queen about what his lab numbers are.  She's one of those secretive types.
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.